MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 60ML S/T LATEX FREE CONFIGURE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 60ML S/T LATEX FREE CONFIGURE; PISTON SYRINGE
Model Number 309654
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that syringe 60ml s/t latex free configure had a bent tip.The following information was provided by the initial reporter: "it was reported that the tip was bent.".
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was completed by our quality engineer team for provided material number 309654 and lot number 1005581.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.H3 other text : see h.10.
 
Event or Problem Description
It was reported that syringe 60ml s/t latex free configure had a bent tip.The following information was provided by the initial reporter: " it was reported that the tip was bent.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 7/16/2021.H.6.Investigation:it was reported that the tip was bent.To aid in the investigation, one sample in an opened packaging blister was received for evaluation by our quality team.A visual inspection was performed with a 10x magnifier lens.The syringe barrel tip is damaged.No other defects or imperfections were observed.This defect could occur if there was a jam during the assembly process inducing the damage shown in the sample received.A device history record review was completed for provided material number 309654, lot number 1005581.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the assembly process was performed.No conditions that could induce a jam were observed.Alignment of the rails and conveyors were good.Product flow was acceptable.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.H3 other text: see h10.
 
Event or Problem Description

Brand Name
SYRINGE 60ML S/T LATEX FREE CONFIGURE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12185751
Report Number1911916-2021-00689
Device Sequence Number1631623
Product Code FMF
UDI-Device Identifier30382903096542
UDI-Public30382903096542
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Model Number309654
Device Catalogue Number309654
Device Lot Number1005581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/17/2021
11/05/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/05/2021
11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown